Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 358, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 3, 2015, 2:02 PM EDT for Cobb County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2015, 2:02 PM EDT (18:02 UTC)
- Expired
- Sep 3, 2015, 2:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 2:10 PM EDT | HAIL 0.75 | 1 Ssw Elizabeth, GA | NWS TRAINED STORM SPOTTER REPORTED HAIL UP TO .75 INCHES JUST NORTH OF MARIETTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS52 KFFC 031802
SVRFFC
GAC067-031830-
/O.NEW.KFFC.SV.W.0358.150903T1802Z-150903T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COBB COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 230 PM EDT
* AT 202 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARIETTA...
MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...SMYRNA...FAIR OAKS...DOBBINS AIR RESERVE BASE...WHITE
WATER PARK AND JIM R MILLER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3390 8446 3387 8458 3398 8462 3401 8447
TIME...MOT...LOC 1802Z 170DEG 7KT 3394 8455
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:53 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 3, 1:53 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 153 PM EDT THU SEP 3 2015 .PREV DISCUSSION... /ISSUED 655 AM EDT THU SEP 3 2015/ PREV DISCUSSION... /ISSUED 328 AM EDT THU SEP 3 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... MODELS SIMILAR WITH THE UPPER RIDGE ACROSS THE WESTERN ATLANTIC... FL AND THE GULF OF MEXICO WEAKENING. THIS ALLOWS FOR A WEAK UPPER LEVEL TROUGH TO MOVE TO THE SE U.S. WITH A COUPLE OF SHORT WAVES EMBEDDED. SOME DEEPER MOISTURE INCREASES AS WELL BUT FORECAST INSTABILITY IS WEAK SO SHOWER AND THUNDERSTORM POTENTIAL IS KINDA LOW IN THE 20-30 PERCENT RANGE. IF MORE INSTABILITY CAN BE GENERATED... MORE SHOWERS AND STORMS WILL BE POSSIBLE AND THIS WILL NEED TO BE MONITORED. SHOWER AND THUNDERSTORM POTENTIAL IS EXPECTED TO DIMINISH THURSDAY EVENING. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY...MAINLY FOR THE AFTERNOON WITH WEAK NNW FLOW ALOFT OVER THE AREA AND A SURFACE TROUGH ACROSS CENTRAL GA. OVERALL FORECAST INSTABILITY IS STILL WEAK. FORECAST HIGH TEMPERATURES RUNNING NEAR TO 4 DEGREES ABOVE NORMAL TODAY AND ABOUT 3-5 DEGREES ABOVE NORMAL FOR FRIDAY. FORECAST LOW TEMPERATURES RUNNING SLIGHTLY ABOVE NORMAL TONIGHT. BDL LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... UPPER LOW/TROUGH REMAINS ACROSS THE SE US THROUGH THE WEEKEND. THE GFS HAS THE TROUGH SHIFTING SOUTHWARD DURING EARLY/MIDDLE NEXT WEEK WHILE THE ECMWF DAMPENS THE TROUGH OUT TEMPORARILY AND GOING TOWARDS A MORE ZONAL FLOW PATTERN. AT THE SURFACE...A PRETTY DECENT WEDGE WILL BUILD IN FROM THE NORTHEAST FOR MUCH OF THE WEEKEND. THE WEDGE WILL LEAD TO CLOUDIER SKIES...SLIGHTLY COOLER THAN NORMAL AFTERNOON HIGHS AND HIGH CHANCE POPS. THE WEDGE DOES LOOK TO ERODE LATE MONDAY INTO TUESDAY. MODELS ARE PROGGING A FRONT TO APPROACH FROM THE NORTH LATE IN THE WEEK. NLISTEMAA && .AVIATION... 18Z UPDATE... VFR CONDITIONS ACROSS THE AREA FOR NOW BUT SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTH GA AS WELL. THESE STORMS SHOULD STAY MAINLY NORTH OF THE TAF SITES BUT RYY AND PDK MAY BE AFFECTED. PUT A TEMPO IN ALL OF THE ATL AREA TAFS JUST TO BE ON THE SAFE SIDE BUT HAVE MEDIUM CONFIDENCE THAT THEY WILL AFFECT ATL AT ALL. WINDS ARE OUT OF THE NW AND STAY THERE THROUGH TONIGHT. WILL SEE WINDS SHIFT TO THE NE JUST AFTER SUNRISE FRIDAY. WIND SPEEDS WILL STAY 10KT OR LESS. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 70 93 70 / 20 20 30 30 ATLANTA 90 72 91 72 / 30 20 30 20 BLAIRSVILLE 86 64 86 65 / 30 10 50 30 CARTERSVILLE 90 68 92 69 / 30 10 30 10 COLUMBUS 91 73 93 74 / 30 20 20 10 GAINESVILLE 88 70 89 70 / 30 20 30 30 MACON 90 70 92 71 / 20 20 30 20 ROME 90 68 92 69 / 20 10 20 10 PEACHTREE CITY 90 69 91 69 / 30 20 30 10 VIDALIA 91 73 92 73 / 20 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Sep 3, 5:32 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 AM EDT THU SEP 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 532 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS WEEKEND AND LINGER INTO EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 3, 1:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT THU SEP 3 2015
GAZ032-033-031830-
COBB GA-NORTH FULTON GA-
157 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COBB AND NORTHERN
NORTH FULTON COUNTIES UNTIL 230 PM EDT...
AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
NORTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SANDY SPRINGS...ROSWELL...ALPHARETTA...SMYRNA...
KENNESAW...ACWORTH...FAIR OAKS...WHITE WATER PARK...MOUNT BETHEL...
KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SWEAT MOUNTAIN...
SANDY PLAINS AND DOBBINS AIR RESERVE BASE.
LAT...LON 3408 8456 3407 8442 3411 8442 3411 8440
3412 8439 3412 8437 3414 8436 3415 8431
3393 8439 3387 8459 3405 8466
TIME...MOT...LOC 1756Z 170DEG 7KT 3399 8451The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Sep 3, 2:20 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Sep 3, 2:33 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Sep 3, 2:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Sep 3, 3:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Sep 3, 3:05 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 25 min |
| Sep 3, 3:15 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Sep 3, 3:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Sep 3, 3:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Sep 3, 3:43 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Sep 3, 3:44 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Sep 3, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 26 min |
| Sep 3, 4:21 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Sep 3, 4:25 PM EDT | Special Weather Statement | FFC | Carroll | 50 min |
| Sep 3, 4:46 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Sep 3, 4:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Sep 3, 4:58 PM EDT | Special Weather Statement | FFC | Lamar | 47 min |
| Sep 3, 5:04 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| Sep 3, 5:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Sep 3, 5:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Sep 3, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 28 min |
| Sep 3, 5:41 PM EDT | Special Weather Statement | FFC | Pike | 34 min |
| Sep 3, 5:55 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Sep 3, 6:07 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Sep 3, 6:36 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.